Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and VL
Aug 17, 2011

I hope this finds you in good health and thank you for taking the time to answer my question. I have been HIV+ for 13 years started on atripla one year ago. My results for june, 2011 were as follow: VL undedectable lower than 20, CD% 20.8 and CD4 416. my most recent results in Aug, 2011 are as follow: VL 100, CD% 24.9 and CD4 390. should I bee concerned about the increase in VL from 20 to 100 and decrease in CD4 to 390. I have alwayes taken Atripla every night at the same time, never missed it. could I have built resistance to Atripla?

Response from Dr. Henry

A viral load of 100 copies/ml likely is what is termed a "viral blip" -likely has no clinical significance and is a well characterized phenomenon. In majority of cases the next viral load -in the setting of good adherence to Atripla--would be less than the detection level. If level increases to > 200-500 then there would be concern about development of resistance with assessment/genotypic resistance testing/consideration of change in regimen. The CD4 count has considerable variability so long term trend is what matters though anxiety typically occurs when the level bounces down. KH



Previous
Kaletra and cialis
Next
Atripla and valacyclovir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement